MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Codes Device Contamination with Body Fluid (2317); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product event summary: the balloon catheter 2af284 with lot number 53068 and data files were returned and analyzed.The data files confirmed system notice 50005 ¿the safety system has detected fluid in the catheter and stopped the injection¿ on application 11 with the catheter.Data files showed at least 11 applications were performed with this catheter on the date of the event.The data files confirmed system notice 50005 ¿leak detection¿ and 50006 ¿blood detection¿ on the date of the event.Visual inspection of the balloon catheter showed the mapping catheter is stuck inside the balloon.Both balloons were ruptured and were full of blood in the balloons and also at the coaxial port of the balloon handle and the balloon catheter was unable to be retracted from the sheath.The balloon was disinfected and flushed several times to remove the blood.The smart chip reading showed the balloon catheter was used for 11 injections.The balloon catheter was defective due to both balloons burst and rupture and was unable to test.There was no kink on guide wire lumen.In conclusion, the balloon catheter failed the returned product inspection due to double balloons rupture.This event is being reported as an adverse event due to the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, a system notice was received indicating that the safety system detected fluid in the catheter and stopped the injection along with another system notice indicating that the safety system detected blood in the catheter handle, the injection was stopped and the vacuum disabled.Blood was found in the coaxial connector.The balloon appeared to be damaged.The case was aborted while the patient was under general anesthesia.No patient complications have been reported as a result of this event.

Brand Name
ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key9178717
Report Number3002648230-2019-00699
Device Sequence Number14146945
Product Code OAE
UDI-Device Identifier00643169976382
UDI-Public00643169976382
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2020
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number53068
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2019
Initial Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;